When you go to purchase over the counter (OTC) medication along with looking at the expiration date, check to see if and how much acetaminophen is present. Yes acetaminophen (Tylenol®) is great for fever and pain but like almost everything else that you can put into your body – too much is bad. Liver disease, serious skin diseases that have symptoms of rash, blisters can occur.
This is why the FDA issued a warning recently.
Tylenol® is the brand name but other OTC medication contain generic acetaminophen, including allergy, cold, sinus, cough along with narcotics and sleeping meds.
Overview from the FDA warning:
– take only one product w acetaminophen at a time – that goes for prescription medication also. Some especially narcotics and headache medication contains acetaminophen
– only put into your body medication that was RX’ed for you
– do not take more than 4000mg in 24 hours
– do not drink alcohol while taking any medication containing acetaminophen. Reason is alcohol requires liver enzymes to metabolize (break down) as does acetaminophen. Thus a competition occurs and your body ends up higher levels of both.
Remember you can always talk to the pharmacist.